Drug Reaction (Imbruvica) Started My Tinnitus a Year Ago

Discussion in 'Introduce Yourself' started by PatMc, Apr 9, 2019.

    1. PatMc

      PatMc Member

      Tinnitus Since:
      04/2018
      Cause of Tinnitus:
      drug reaction
      For two years I was on a drug called Imbruvica and had suffered few of the side effects the warnings listed, and then all at once got most of them, including infections (reduced immunity), bone aches and some sight and hearing loss. One night I panicked suddenly for no reason (the first time in my life, being generally calm and slow-reacting), my chest constricted, and I spent over an hour pressed against a wall, trying to breathe. When it finally let go I slept and woke as normal, but the next week it happened again, this time unabating and accompanied by a high keening sound, and though the constriction and anxiety gradually let go over a few months (I stopped taking the drug immediately), the locusts in my head have continued ever since.

      Now I've developed three or four simultaneous tones: the locusts and a harmonic, a TV-interference hum, and a buzz. Caffeine, sugar, fatigue and sudden activity seem to make them worse, but nothing reduces them. They wake me up (or I wake up to them), sometimes loudest first thing in the day, and they distract me and keep me from focussing. My doctor said ah, everybody gets tinnitus eventually and dropped the subject. I need more.

      One thing that might have played into it was one of the few side effects, a tic, I experienced from the first while taking this drug: I started chewing the inside of my cheek and lip vigorously, almost constantly, something I'd never done before, and it definitely strains all the muscles in my head as well as making me look like a monkey having a stroke. I might be aggravating nerves somewhere. However, if this were the cause, you'd think the tinnitus would have lessened during sleep instead of ramping up to greet the new day. I am trying to quit the gnawing habit in hopes of solving both problems, but I fear it won't be enough.

      Hearing tests show I'm losing acuity, have lost enough over the past year to consider wearing aids, but it occurs to me that the test tones sound very like my own ringing and might have been masked by them--is that possible? It's depressing to be losing my hearing, but on the bad days the tinnitus makes me frantic until I can distract myself, like by writing it all up for a support site. Thanks for that.
       

Share This Page

Loading...